Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Fenchel duality, Fitzpatrick functions and the Kirszbraun–Valentine extension theorem
HTML articles powered by AMS MathViewer

by Simeon Reich and Stephen Simons PDF
Proc. Amer. Math. Soc. 133 (2005), 2657-2660 Request permission

Abstract:

We present a new proof of the classical Kirszbraun–Valentine extension theorem. Our proof is based on the Fenchel duality theorem from convex analysis and an analog for nonexpansive mappings of the Fitzpatrick function from monotone operator theory.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46C05, 47H09, 46N10
  • Retrieve articles in all journals with MSC (2000): 46C05, 47H09, 46N10
Additional Information
  • Simeon Reich
  • Affiliation: Department of Mathematics, The Technion - Israel Institute of Technology, 32000 Haifa, Israel
  • MR Author ID: 189912
  • Email: sreich@tx.technion.ac.il
  • Stephen Simons
  • Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106-3080
  • MR Author ID: 189831
  • Email: simons@math.ucsb.edu
  • Received by editor(s): April 21, 2004
  • Published electronically: March 22, 2005
  • Communicated by: Jonathan M. Borwein
  • © Copyright 2005 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 133 (2005), 2657-2660
  • MSC (2000): Primary 46C05, 47H09; Secondary 46N10
  • DOI: https://doi.org/10.1090/S0002-9939-05-07983-9
  • MathSciNet review: 2146211